Alabama, 2003

Strong Wind in Alabama, May 30, 2003

May 30, 2003 · NWS HUN · 1 event in 1 county or zone

1 strong wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the first event at May 29, 7:45 PM CST, 4 hours 30 minutes earlier.

Area forecast discussion, May 29, 7:45 PM CST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
845 PM CDT THU MAY 29 2003

SFC ANALYSIS QUITE CHAOTIC THIS EVENING WITH AN ILL-DEFINED RIDGE
AXIS JUST WEST OF THE MS RVR. A SFC LOW WAS LOCATED ACROSS THE
DAKOTAS W/ A TROUGH EXTENDING SOUTH THROUGH THE PLAINS. IR IMAGERY
SHOWING SOME MID/HIGH LEVEL CLOUDS STREAMING TOWARD THE REGION IN NW
FLOW ALOFT. OF GREATER INTEREST IS THE DEVELOPING MCS NEAR THE KC
METRO AREA THIS EVENING. QUICK LOOK AT THTE PROFILES AND CORIFIDI
VECTORS WOULD SUGGEST THAT THIS SYSTEM (IF IT WAS TO HOLD TOGETHER)
WOULD TRACK EAST OF OUR AREA OVERNIGHT. TEMPS ACROSS NRN AL RANGE
FROM THE M60S IN THE ERN VLYS AND RIDGES TO THE L70S IN MOST
LOCATION. DWPTS ARE STILL QUITE LOW...MAINLY IN THE 40S. SFC LOW HAS
MOVED OFF THE MID ATLANTIC SEABOARD AND GRADIENT HAS SLACKENED
CONSIDERABLY IN THE LAST COUPLE OF HOURS.

NO MAJOR CHGS PLANNED TO THE FCST THIS EVENING. WILL UPDATE TO
REFLECT DIMINISHED SFC WINDS AND WILL MONITOR 02Z TEMPS TRENDS FOR
POSSIBLE ADJUSTMENTS.

.HUN...NONE.

CBD
Hazardous weather outlook, May 29, 11:49 AM CST, 12 hours 26 minutes before
ALZ001>010-016-301000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1249 PM CDT THU MAY 29 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA.

.DAY ONE...(TODAY AND TONIGHT)...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

HOWEVER...EXPECT STRONG WINDS OF 20 MPH GUSTING TO 30 MPH THROUGH
THE LATE AFTERNOON HOURS.  THIS EVENING WINDS WILL SUBSIDE TO
AROUND 10 MPH.

.DAYS TWO THROUGH SEVEN...(FRIDAY THROUGH WEDNESDAY)...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

ANOTHER WEAK COLD FRONT WILL BRING A CHANCE OF SHOWERS AND
THUNDERSTORMS TO THE AREA FRIDAY NIGHT INTO SATURDAY.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT EXPECTED AT THIS TIME.

KTW

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 strong wind. Local standard time, as filed.

Strong Wind, Colbert

When
May 30, 12:15 AM CST to 12:20 AM CST
Where
Colbert forecast zone
Measured
50 kt (58 mph) estimated sustained
Property damage
$2,000
Reported by
BROADCAST MEDIA
Coordinates
34.700, -87.805 (the zone’s center; the record gives no point)

portion of roof damaged at restaurant in sheffield due to strong non-thunderstorm winds.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2003Every state in 2003This day in weather historyWarnings in Alabama, May 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364517.